MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONN O/O SD TOP NTCH 5.5X5.5 T; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH CONN O/O SD TOP NTCH 5.5X5.5 T; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 179771555
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: mnh, kwp, kwq, osh and mni d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: this pc is related to (b)(4) which reports the revision surgery performed due to the breakage of the rods.This pc reports the breakage of set screw and connector during the revision surgery.It was reported that this was a posterior fusion on (b)(6) 2023 with the set screw and connector in question.After the primary surgery, the rods in right and left broke, and the revision surgery was performed on (b)(6) 2023.In the revision surgery, the surgeon placed a new cobachrome rod at the rod breakage site using the universal connector.After temporary fixation of the set screw, final fastening was performed and no torque was applied.It was discovered that the set screw broke.On the left side, the set screw and connector were replaced due to possible damage to the connector as well as the set screw.Final fastening is completed with no problems.When the cobachrome rod was installed on the right side as well, the same event occurred as on the left side.On the right side, the set screw was replaced.The surgery was completed successfully with 30 surgical delay.Patient status/ outcome: stable the surgeon commented that the connector itself has little play and the use of a covachrom rod may have caused the set screw to be tightened even though the rod was not properly seated, resulting in damage to the set screw because the covachrom rod is stronger material-wise.No further information is available.This report is for one (1) conn o/o sd top ntch 5.5x5.5 t this is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for conn o/o sd top ntch 5.5x5.5 t, was conducted identifying that lot number nw304373 was released in two batches batch 1: lot qty of (b)(4) units were released on feb 15,2023 with no discrepancies.Batch 2: lot qty of (b)(4) units were released on feb 16, 2023 with no discrepancies.Supplier: depuy: norwood medical.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device does not found sings of breakage at the conn o/o sd top ntch 5.5x5.5 t, however the device was stripped from the threaded area.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces the overall complaint was unconfirmed as the observed condition of the conn o/o sd top ntch 5.5x5.5 t would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONN O/O SD TOP NTCH 5.5X5.5 T
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key18477248
Report Number1526439-2024-00551
Device Sequence Number6594023
Product Code NKB
UDI-Device Identifier10705034077819
UDI-Public(01)10705034077819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179771555
Device Lot NumberNW304373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/29/2024
02/26/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/07/2024
02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW
Patient SexUnknown